Alert archive / Delaware / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 31, 2011, 4:56 PM EDT for Sussex County, Delaware. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2011, 4:56 PM EDT (20:56 UTC)
- Expired
- Jul 31, 2011, 6:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2108 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
690
WWUS81 KPHI 312056
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
456 PM EDT SUN JUL 31 2011
DEZ003-004-312200-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
456 PM EDT SUN JUL 31 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SUSSEX COUNTY...
AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTHEAST OF GEORGETOWN...MOVING EAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR MILLVILLE...LONG NECK AROUND
515 PM...SOUTH BETHANY AND FENWICK ISLAND AROUND 530 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 3845 7532 3853 7535 3867 7512 3864 7509
3869 7509 3870 7507 3868 7505 3863 7506
3861 7504 3846 7503 3844 7505
$$
TFGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 31, 3:59 PM EDT, 57 minutes earlier.
Area forecast discussion, Jul 31, 3:59 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 359 PM EDT SUN JUL 31 2011 .SYNOPSIS... A VERY WEAK COOL FRONT WILL APPROACH FROM THE WEST MONDAY...CROSSING OUR REGION MONDAY EVENING. LOW PRESSURE IN THE SOUTHERN GREAT LAKES LATE TUESDAY WILL PASS THROUGH THE MID ATLANTIC STATES WEDNESDAY. WEAK HIGH PRESSURE SHOULD FOLLOW THURSDAY. ANOTHER FRONTAL SYSTEM WILL BE APPROACHING FROM THE WEST LATE FRIDAY OR DURING THE WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... THUNDERSTORMS SEEM TO BE BEHAVING ACCORDING TO 12Z NCEP GFS GUIDANCE BOTH IN DEL/E MD WHERE WEAK WAA IS OCCURRING BENEATH WNW FLOW ALOFT AND IN N CENTRAL PA W NYS AHEAD OF THE SEWD MOVING SHORT WAVE FROM THE E GREAT LAKES. THINK WE HAVE IT COVERED WITH ISOLATED-SCT TERMINOLOGY... BRIEF HEAVY RAIN AND MAYBE A WIND GUST TO 30 KNOTS. PLS SEE KPHI STATEMENTS-WARNINGS-ADVISORIES. THE ACTIVITY FCST IN S NJ EARLY THIS EVENING IS LOW PROB. DONT THINK THE MODEL POPS HAVE IT HANDLED SO GOOD SO HAVE DIMINISHED THE POPS DURING THE NIGHT PER THE 4AM FCST WITH DIMINISHED HEATING. HOWEVER...DUE TO THE STRENGTH OF THE ONCOMING SHORT WAVE COULD SEE THE PA/WNYS ACTIVITY HEAD ACROSS MUCH OF NNJ DURING MIDNIGHT HOUR. OTRW...RELIED ON THE WARMER MET MOS GUIDANCE DUE TO WEAK WAA PATTERN. COULD BE SPOTTY 1MI FOG IN DEL/MD MONDAY MORNING WHERE IT RAINED HEAVY LATE TODAY. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... MONDAY...LOOKS LIKE A SVR WX EVENT FOR THE AFTN/EVE PROGRESSING- DEVELOPING SEWD. EXTENT UNKNOWN BUT LARGE LAPSE RATES AND TT SUGGEST HAIL AND LIGHTNING STRIKES WITH GUST 40 KTS. DIDNT HAMMER LIGHTNING ATTM. SHEAR FCST IS WEAK SO AM NOT SURE OF HOW MUCH WIND DAMAGE. MORE CONCERNED ABOUT LIGHTNING STRIKES AND POSSIBLE 1 INCH DIAMETER HAIL. TEMPS WERE RAISED A COUPLE DEGREES FROM THE NCEP GUIDANCE IN THE NICE WLY FLOW AHD OF THE WEAK CFP. HI RISES INTO THE UPPER 90S SO NO HEAT ADVY/WARNING ISSUED ON THIS SHIFT. THIS WOULD BE DAY 4 OF THE HEAT WAVE IN PHL. MON NIGHT...CONVECTION DIMINISHES RAPIDLY AFTER SUNSET AS IT HEADS SEWD...PROBABLY OFF DELMARVA. TUESDAY...A M/S HOT DRIER DAY AND FCST ON THE HIGH SIDE OF THE ENVELOPE OF NCEP OPTIONS...IN KEEPING WITH THE 4AM FCST AS WELL. AM EXPECTING 90 PLUS AND SO DAY 5 OF THE CURRENT HEAT WAVE. THIS MIGHT BE IT FOR THE HEAT AND HEAD DOWN TO MORE SEASONABLY WARM TEMPS. TUESDAY NIGHT AND WEDNESDAY...CONSIDERABLE VARIABILITY IN SOLUTIONS. WE COULD BE SEEING AN MCS OF HEAVY THUNDERSTORMS SLIDE SEWD OVERNIGHT TUE. WEDNESDAY HAS FAIRLY LARGE BUST POTENTIAL ON THE TEMPS...DEPENDENT ON TRACK OF THE SFC LOW. IF IT TRANSITS THRU DELMARVA AS RECENT TRENDS HAVE SUGGESTED....THEN LOTS OF DEBRIS CLOUD LEFTOVER FROM AT LEAST SCT MORNING SHOWERS AND TSTORMS DEPARTING SEWD WITH 6PM MAX TEMPS POSSIBLE AS CLEARING DEVELOPS? HOWEVER...IF THE UKMET IS CORRECT...MAX TEMPS STILL COULD RANGE FROM 93 IN PHL TO NEAR 100 IN GED. FOR THIS FCST ISSUANCE...LOWERED THE PREVIOUS 4AM FCST TEMPS TO THE 12Z/31 MEX GUIDANCE. CONFIDENCE ON THE FCST SCENARIO FOR TUE NIGHT AND WED IS BELOW AVG. FOR NOW...GREATEST CONFIDENCE IS THAT WE'LL SEE AT LEAST 1 PERIOD OF HEAVY SHOWERS AND TSTMS. THIS COULD BE A MORNING OF BRIEF POOR DRAINAGE HYDRO PROBLEMS OR A WED AFTERNOON OF POSSIBLE SVR STORMS? && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE CLOSED UPPER LOW OVER NEWFOUNDLAND AND NOVA SCOTIA AND THE UPPER TROUGH EXTENDING SOUTHWARD INTO THE WESTERN ATLANTIC AT THE START OF THE LONG TERM PERIOD CONTINUE TO BLOCK THE EAST-WEST UPPER RIDGE OVER THE SOUTHERN STATES FROM PENETRATING TOO FAR EAST AND NORTH. ALTHOUGH THIS OFFSHORE UPPER LOW/TROUGH FEATURE TRANSITS EASTWARD WITH TIME AND UPPER HEIGHTS BUILD ALONG THE EAST COAST THURSDAY THROUGH FRIDAY...THE GENERAL ZONAL FLOW ACROSS THE NORTHERN HALF OF THE COUNTRY WILL ALLOW FOR PERIODIC UPPER TROUGHS AND SURFACE FRONTAL PASSAGES. THE FIRST IS WEDNESDAY EVENING...AND THEN ANOTHER MORE SUBSTANTIAL FRONT...PERHAPS WITH A CLOSED LOW...APPEARS ABOUT SATURDAY. CONVECTION CHANCES AS WELL AS QUANTITATIVE PRECIPITATION AMOUNTS WERE INCREASED FOR SATURDAY OVER AND ABOVE WHAT GENERAL DIURNAL FORCING WOULD DICTATE. ABOVE NORMAL TEMPERATURES AND DEW POINTS CONTINUE TO BE FORECAST... ALTHOUGH THE UPPER PATTERN SUGGESTS THAT EXTREME HEAT WILL NOT RECUR THROUGH THE LONG TERM PERIOD. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. A FRONTAL BOUNDARY DRAPED SOUTH OF THE AREA THROUGH TONIGHT HAS BEEN HELPING TO FOCUS SOME SHOWERS AND THUNDERSTORMS. THIS ACTIVITY HAS BEEN EDGING NORTHWARD AS SOME LOCAL ENHANCEMENT TAKES PLACE FROM SEA AND BAY BREEZE CONVERGENCES. WE MAY HAVE SOME ISOLATED TO PERHAPS SCATTERED ACTIVITY DEVELOPING INTO SOUTHERN NEW JERSEY THROUGH MID EVENING, HOWEVER GIVEN UNCERTAINTY WITH OVERALL COVERAGE AND WITH LOWER CONFIDENCE WE WILL NOT INCLUDE AT THIS TIME. SOME CUMULUS ORGANIZATION HAS TAKEN PLACE ALONG THE NEW JERSEY SEA BREEZE AND IN CENTRAL DELAWARE, SO WE MAY HAVE TO KEEP A CLOSE EYE ON KMIV AND KACY. FARTHER NORTH, A DISTURBANCE WILL TRACK ACROSS NEW YORK STATE WITH SOME SHOWERS AND THUNDERSTORMS. THIS ACTIVITY LOOKS TO GENERALLY REMAIN NORTH OF OUR TERMINALS TONIGHT, HOWEVER IT COULD BE CLOSE AT KABE AND WE WILL MONITOR. BANDS OF CUMULUS AND ALTOCUMULUS WILL SPREAD EASTWARD AND MAY ALLOW OUR CLOUD COVER TO INCREASE FOR A TIME LATE THIS AFTERNOON AND THIS EVENING. THE LOW-LEVEL MOISTURE BEGINS TO CREEP UPWARD TONIGHT, AND WITH LIGHT WINDS, WE MAY BE ABLE TO DEVELOP SOME LOCALIZED FOG/HAZE. WE ARE NOT SEEING A SIGNIFICANT JUMP IN MOISTURE, THEREFORE DID NOT HIT THE FOG POTENTIAL HARD AND JUST HINTED AT IT AT KMIV LATE. THE FLOW IS RATHER LIGHT THEREFORE THE WINDS HAVE BEEN TENDING TO BE VARIABLE UNDER 10 KNOTS THIS AFTERNOON. WE WILL HAVE AN INFLUENCE FROM SEA AND BAY BREEZES INTO THIS EVENING AT KACY, KILG AND PERHAPS AT KMIV AND KPHL. OTHERWISE, LIGHT WINDS TONIGHT WILL INCREASE SOME FROM A WESTERLY DIRECTION ON MONDAY. THE NEXT COLD FRONT WILL MOVE INTO THE AREA LATER MONDAY AFTERNOON, THEREFORE CUMULUS DEVELOPMENT IS EXPECTED ALONG WITH AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS. THE GREATER COVERAGE MAY END UP WAITING UNTIL LATE IN THE DAY AND SOME STORMS COULD BE LOCALLY GUSTY. VFR MONDAY, EXCEPT WITH ANY CONVECTION. OUTLOOK... MONDAY NIGHT...A COLD FRONT MOVES THROUGH THEN STALLS NEARBY. SOME SHOWERS AND THUNDERSTORMS /LOCAL SUB-VFR CONDITIONS/ SHOULD OCCUR ALONG AND AHEAD OF THE FRONT. AGAIN, SOME STORMS COULD BE LOCALLY GUSTY EARLY. TUESDAY AND WEDNESDAY...A SECONDARY FRONT MOVES THROUGH MAINLY ON WEDNESDAY. OVERALL VFR WITH THE EXCEPTION IN AND NEAR ANY CONVECTION. THURSDAY AND FRIDAY...A BOUNDARY STALLED TO OUR SOUTH MAY CREEP NORTHWARD FRIDAY. A DISTURBANCE MAY TRACK ALONG THIS FRONT AND APPROACH OUR AREA LATER FRIDAY. IF THIS OCCURS, THE CHANCES FOR SOME SHOWERS AND THUNDERSTORMS WILL INCREASE. OTHERWISE, AN ONSHORE FLOW MAY RESULT NORTH OF THE FRONT. && .MARINE... WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE PERIOD. HIGH PRESSURE WILL SHIFT TO THE EAST TONIGHT ALLOWING FOR A SOUTHERLY FLOW TO BE MAINTAINED. THE INFLUENCE OF ANY SEA AND BAY BREEZE ENHANCEMENT WILL DWINDLE THROUGH THE EVENING AS THE LAND AREAS COOL. OTHERWISE, GENERALLY ISOLATED CONVECTION MAINLY THIS EVENING FOR PROBABLY NEARSHORE OR INLAND WITH BETTER FORCING OVER LAND AIDED BY LOCAL CONVERGENCE. A COLD FRONT WILL ARRIVE LATE MONDAY, HOWEVER A LEE SIDE TROUGH MAY DEVELOP. THE SOUTHERLY FLOW AHEAD OF THIS FRONT WILL INCREASE ALTHOUGH IT IS EXPECTED TO REMAIN AT OR BELOW 20 KNOTS. SOME CONVECTION SHOULD DEVELOP MAINLY LATE IN THE AFTERNOON AND AT NIGHT AS THE FRONT MOVES THROUGH. THE WINDS AND WAVES CAN BE LOCALLY HIGHER IN AND NEAR THUNDERSTORMS. THIS FRONT MAY STALL NEARBY BEFORE LIFTING NORTH AS A WARM FRONT LATE TUESDAY INTO WEDNESDAY. THE POSITIONING OF THIS FRONT WILL DETERMINE THE WIND DIRECTIONS, HOWEVER SPEEDS ARE FORECAST TO REMAIN ON THE LIGHTER SIDE. A SECONDARY COLD FRONT MAY MOVE THROUGH WEDNESDAY THEN STALL ONCE AGAIN TO OUR SOUTH. THIS BOUNDARY MAY TRY AND LIFT NORTHWARD AS A WARM FRONT LATE THURSDAY AND FRIDAY, HOWEVER HIGH PRESSURE OVER NEW ENGLAND COULD RESULT IN AN ONSHORE FLOW ACROSS OUR AREA. WE TONED BACK FOR NOW THE WAVEWATCH GUIDANCE DUE TO THIS ONSHORE FLOW AS THE GFS MAY BE A LITTLE TO ROBUST WITH IT. && .TIDES/COASTAL FLOODING... THE ASTRONOMICAL TIDES ARE QUITE HIGH DUE TO YESTERDAYS NEW MOON. THE TIDAL DEPARTURES CONTINUE TO BE UP TO ONE-HALF FOOT ABOVE NORMAL, WHICH IS VERY SIMILAR TO WHAT WAS OBSERVED YESTERDAY. THE WATER LEVELS DURING LAST EVENINGS HIGH TIDE CYCLE TOPPED OUT JUST BELOW MINOR TIDAL FLOODING HEIGHTS. A REPEAT OF THIS IS ANTICIPATED DURING THIS EVENINGS HIGH TIDE CYCLE, WHICH IS THE HIGHER OF THE TWO DAILY HIGH TIDES. SINCE FLOODING IS NOT ANTICIPATED ATTM, NO ADVISORIES AND/OR STATEMENTS WILL BE ISSUED. && .CLIMATE... MONTHLY PROJECTIONS BASED ON THIS MORNINGS LOW AND EXPECTED HIGH TODAY AT OUR 4 PRIMARY LONG TERM CLIMO SITES. JULY AVG TEMP PHL 82.3 PROBABLE RER AND ALL TIME MONTHLY RER ILG 80.7 2ND WARMEST BEHIND THE 81.2 OF 1955 ACY 81.0 RER MONTHLY AND ALL TIME MONTHLY RER ABE 77.9-78.0 EQUAL 3RD OR 4TH WARMEST. WARMEST JULY WAS 79.0 1955. PHL...6TH HEAT WAVE /3RD CONSECUTIVE DAY OF 90/ HAS STARTED TODAY. IT WILL LAST THROUGH TUESDAY. CONFIDENCE ON WEDNESDAY MAX TEMP MUCH BELOW AVERAGE. TODAY'S 90 HAS ALLOWED PHL TO EQUAL THE ALL TIME MONTHLY FREQUENCY OF 90 OR HIGHER AT PHL /21 IN 1952 1988 AND 1995/. PHL: 29 DAYS SO FAR THIS SEASON 90 OR HIGHER. SEASONAL NORMAL 21. PHL: ONLY 1 DAY BELOW NORMAL IN JULY 2011. IMPLEMENTING 1980-2010 DAILY NORMALS ON AUGUST 1. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...DRAG 359P NEAR TERM...DRAG 359P SHORT TERM...DRAG 359P LONG TERM...99 AVIATION...GORSE MARINE...GORSE TIDES/COASTAL FLOODING... CLIMATE...
Hazardous weather outlook, Jul 31, 3:45 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 345 PM EDT SUN JUL 31 2011 DEZ001-MDZ008-NJZ001-007>010-012>020-022>027-PAZ060>062-067>071- 011945- NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY- BUCKS-DELAWARE-PHILADELPHIA- 345 PM EDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW THUNDERSTORMS COULD PRODUCE STRONG WINDS...HEAVY RAIN AND HAIL MONDAY AFTERNOON INTO MONDAY EVENING...ESPECIALLY IN NEW JERSEY AND EASTERN PENNSYLVANIA. THERE IS A SMALL CHANCE FOR POOR DRAINAGE FLOODING THUNDERSTORMS WEDNESDAY...ESPECIALLY EARLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ054-055-011945- CARBON-MONROE- 345 PM EDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE MAY BE A THUNDERSTORM WITH GUSTY WINDS AND BRIEFLY HEAVY RAIN THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW THUNDERSTORMS COULD PRODUCE STRONG WINDS...HEAVY RAIN AND HAIL MONDAY AFTERNOON INTO MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-011945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 345 PM EDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANY THUNDERSTORMS LATE MONDAY AFTERNOON OR EVENING MAY PRODUCE STRONG GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ012-015-019-020-NJZ021-011945- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-CUMBERLAND- 345 PM EDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SLOW MOVING THUNDERSTORMS COULD CAUSE BRIEF POOR DRAINAGE FLOODING THE REMAINDER OF THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW THUNDERSTORMS COULD PRODUCE STRONG WINDS...HEAVY RAIN AND HAIL MONDAY AFTERNOON INTO MONDAY EVENING. THERE IS A SMALL CHANCE FOR POOR DRAINAGE FLOODING THUNDERSTORMS WEDNESDAY...ESPECIALLY EARLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 31, 2:09 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
209 PM EDT SUN JUL 31 2011
DEZ002-311915-
KENT DE-
209 PM EDT SUN JUL 31 2011
...A STRONG THUNDERSTORM WILL AFFECT KENT COUNTY...
AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF DOVER...MOVING EAST AT 15
MPH. THE THUNDERSTORM WILL BE NEAR CHESWOLD...LEIPSIC AROUND 215
PM...DOVER SPEEDWAY...DOVER AROUND 230 PM...LITTLE CREEK...DOVER BASE
HOUSING AROUND 245 PM AND BOWERS AROUND 300 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 3903 7569 3930 7565 3931 7561 3928 7542
3927 7540 3924 7538 3920 7538 3916 7540
3907 7539 3903 7533 3898 7529 3894 7530
TFGSpecial weather statement, Jul 31, 2:39 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
239 PM EDT SUN JUL 31 2011
MDZ019-312015-
TALBOT MD-
239 PM EDT SUN JUL 31 2011
...A STRONG THUNDERSTORM WILL AFFECT TALBOT COUNTY...
AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES WEST OF EASTON...MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR TILGHMAN ISLAND...TALBOT BY 300
PM...ST. MICHAELS BY 315 PM...OXFORD AROUND 330 PM...EASTON
AROUND 345 PM...TRAPPE AND HAMBLETON AROUND 400 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3856 7604 3861 7609 3867 7622 3873 7625
3870 7627 3872 7631 3866 7635 3874 7635
3876 7640 3879 7638 3876 7634 3884 7630
3882 7622 3884 7619 3883 7592 3875 7601
3872 7601 3869 7598
TFGSpecial weather statement, Jul 31, 2:45 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EDT SUN JUL 31 2011
DEZ001-002-312015-
KENT DE-NEW CASTLE DE-
245 PM EDT SUN JUL 31 2011
...A STRONG THUNDERSTORM WILL AFFECT KENT AND NEW CASTLE COUNTIES...
AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM 11 MILES SOUTH OF MIDDLETOWN...MOVING
SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR CLAYTON...SMYRNA
AROUND 300 PM...CHESWOLD AROUND 330 PM...LEIPSIC...WOODLAND BEACH
AROUND 345 PM...DOVER SPEEDWAY...DOVER AROUND 400 PM AND LITTLE
CREEK AROUND 415 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
A FLOOD ADVISORY IS IN EFFECT FOR NORTHERN KENT COUNTY.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT LIGHTNING TO DEVELOP FROM THIS STORM. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 3923 7576 3940 7576 3935 7548 3932 7543
3924 7538 3920 7538 3916 7540 3912 7539
3909 7540
TFGLocal storm report, Jul 31, 4:25 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
425 PM EDT SUN JUL 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG CLAYTON 39.29N 75.63W
07/31/2011 KENT DE 911 CALL CENTER
POLES DOWN IN CLAYTON... BLOCKED ROADWAY.
&&
EVENT NUMBER PHI1100445
TGSpecial weather statement, Jul 31, 4:36 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 436 PM EDT SUN JUL 31 2011 DEZ002-MDZ015-020-312200- CAROLINE MD-KENT DE-QUEEN ANNE'S MD- 436 PM EDT SUN JUL 31 2011 ...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT AND QUEEN ANNE'S COUNTIES... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES WEST OF DOVER...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR MARYDEL AROUND 445 PM... HAZLETTVILLE AROUND 500 PM...WYOMING...CAMDEN AROUND 515 PM... WOODSIDE...WOODSIDE EAST AROUND 530 PM...VIOLA AND FELTON AROUND 545 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. LAT...LON 3918 7580 3926 7564 3903 7533 3889 7566 TFG
Special weather statement, Jul 31, 4:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
456 PM EDT SUN JUL 31 2011
DEZ003-004-312200-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
456 PM EDT SUN JUL 31 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SUSSEX COUNTY...
AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTHEAST OF GEORGETOWN...MOVING EAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR MILLVILLE...LONG NECK AROUND
515 PM...SOUTH BETHANY AND FENWICK ISLAND AROUND 530 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 3845 7532 3853 7535 3867 7512 3864 7509
3869 7509 3870 7507 3868 7505 3863 7506
3861 7504 3846 7503 3844 7505
TFGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:40 PM EDT | Special Weather Statement | PHI | Sussex, Warren | 95 min |
| Jul 31, 7:39 PM EDT | Special Weather Statement | PHI | Camden | 66 min |
| Jul 31, 7:59 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden | 31 min |
| Jul 31, 5:39 PM EDT | Special Weather Statement | PHI | Monroe | 96 min |
| Jul 31, 7:29 PM EDT | Special Weather Statement | PHI | Berks | 91 min |
| Jul 31, 12:30 PM EDT | Special Weather Statement | PHI | Caroline | 60 min |
| Jul 31, 1:23 PM EDT | Special Weather Statement | PHI | Caroline | 82 min |
| Jul 31, 2:39 PM EDT | Special Weather Statement | PHI | Talbot | 96 min |
| Jul 31, 3:58 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Queen Anne's | 36 min |
| Jul 31, 2:09 PM EDT | Special Weather Statement | PHI | Kent | 66 min |
| Jul 31, 2:35 PM EDT | Areal Flood Advisory | PHI | Kent | 115 min |
| Jul 31, 2:45 PM EDT | Special Weather Statement | PHI | Kent | 90 min |
| Jul 31, 3:33 PM EDT | Flash Flood Warning | PHI | Kent, New Castle | 2 hr |
| Jul 31, 4:36 PM EDT | Special Weather Statement | PHI | Kent | 84 min |
Nearby
Special Weather Statements in Delaware, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.